MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM - REFERENCE SENSOR 5 HIP (RS5H); SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM - REFERENCE SENSOR 5 HIP (RS5H); SURGICAL NAVIGATION SYSTEM
Model Number 403087-06
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when we were doing a da hip procedure the final leg length and offset were very far off normal readings.The readings for leg length were 20mm longer and 41mm medial.I requested he start again to see if we got the same readings twice.We got the same readings two times in a row.No patient injury was reported.
 
Additional Manufacturer Narrative
At this time the product has not been returned for investigation.Once the product is returned orthalign will perform an investigation into the alleged accuracy issue.Orthalign is filing this mdr with an abundance of caution with the understanding of the potential harm that the patient could be subject to if the device produces inaccurate measurements.
 
Additional Manufacturer Narrative
The investigation was able to confirm the accuracy issue described by the initial report.The cause of the inaccuracy was linked to the reference sensor used.This report has been updated to reflect the product information for the reference sensor identified as the problem component.Root cause was unable to be identified.Orthalign will continue to monitor this issue and take action when alert limits are exceeded.

Brand Name
ORTHALIGN PLUS SYSTEM - REFERENCE SENSOR 5 HIP (RS5H)
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
MDR Report Key13122728
Report Number3007521480-2021-00029
Device Sequence Number1867505
Product Code OLO
UDI-Device Identifier00851977007888
UDI-Public00851977007888
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403087-06
Device Catalogue Number403087-06
Device Lot Number21018532
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown